Ukrainian Mathematical Journal

, Volume 42, Issue 3, pp 341–344

A linear interpretation of the flag geometries of Chevalley groups

  • V. A. Ustimenko


It is proven that the flag geometry of a Chevalley group can be derived from the flag geometry of its Weyl group by using a linear covering defined by the author. To prove this, the author regards elements of the Weyl group geometry as vectors of a Euclidean space in such a way that the incidence of vectors is defined by their scalar products.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Literature cited

  1. 1.
    P. Dembovski, Finite Geometries, Springer, Berlin (1968).Google Scholar
  2. 2.
    V. A. Ustimenko, “Some properties of the geometries of Chevalley groups and of their generalizations,” Issled. Alg. Kombin., Vses. Nauch.-Issled. Inst. Sistem. Issled., Moscow, 134–148 (1985).Google Scholar
  3. 3.
    V. A. Ustimenko, “Tits geometries and algebras with division,” Dokl. Akad. Nauk SSSR,296, No. 5, 1065 (1987).Google Scholar
  4. 4.
    V. A. Ustimenko, “Groups, semigroups, and symmetries of Tits,” Tr. Vses. Konfer. Teorii Grupp (Gomel, 1987), Vysh. Shkola, Minsk, 56–84 (1988).Google Scholar
  5. 5.
    R. W. Carter, Simple Groups of Lie Type, London (1972).Google Scholar
  6. 6.
    H. Freudenthal and H. de Uries, Linear Lie Groups, Academic Press, London (1969).Google Scholar
  7. 7.
    V. A. Ustimenko, “On some properties of Chevalley groups geometries and their generalizations,” Invest. Alg. Combinat., Amsterdam, 32–72 (1988).Google Scholar
  8. 8.
    J. Tits, “Building of spherical type and finite BN-pairs,” Lect. Notes Math., 386 (1974).Google Scholar

Copyright information

© Plenum Publishing Corporation 1990

Authors and Affiliations

  • V. A. Ustimenko
    • 1
  1. 1.Kiev UniversityUSSR

Personalised recommendations